Took finasteride for 3 weeks then quit due to side effects, had significant shedding, will the hair regrow?
Doctor Answers 5
Finasteride and shedding
Shedding from finasteride (Propecia)
Will hair regrow 100% do the same same density as it was before?
Well, this is actually a very involved question.
- If one is in an active phase of genetic hair loss, with lots and lots of hair follicle miniaturization and lots of shedding to begin with, then the genetic hair loss can progress over the 9 months one is waiting for the hair to 'come back'. The result will be that the individual does NOT regrow hair to the same degree as 12 months prior (the genetic hair loss progressed).
- Also, if one sheds a lot of very small, thin hairs (miniaturized) hairs, then they make not all regrow.
Be sure to speak to your prescriber about specific details. ANYtime ANYbody with androgenetic hair loss (be that male or female) experiences significant shedding, there remains a possibility that hair will NOT completely regrow.
Shedding after starting finasteride
Of course you have to discuss this with your primary doctor and be examined if still concerned.
You might also like...
Hair loss treatment
Taking for 3 week will have not much (if any) effect on your hair.
If you lost more hair, it is your genetics winning out.
Taking Propecia does not make your hair fall out. If you lost your genetically susceptible hair, it will likely not grow back.
Have you considered a twist to Observational Bias?
Once you start taking a medicine that is suppose to GROW hair, you become acutely aware and interested in your hair status. While expecting impatiently for hairs to grow you notice hairs naturally falling out (as it would normally). Since you would NEVER see results of Propecia in days to weeks, you are acutely aware of how much hair you are naturally losing. This phenomenon would likely be worse for those with Obsessive Compulsive traits.
The opposite to the above scenario are patients who swear they see results of Propecia working in 1 to 2 weeks. This is also highly unlikely.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.